Alert archive / Virginia / Wind Advisories in 2007

Wind Advisory 1, NWS Baltimore/Washington

January 19, 20077 counties in West Virginia; 10 counties in Virginia; Allegany County, Washington County, Maryland

NWS Baltimore/Washington issued this wind advisory at Jan 19, 2007, 4:41 AM EST for 7 counties in West Virginia; 10 counties in Virginia; Allegany County, Washington County, Maryland. It took effect at Jan 19, 2007, 12:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2007, 4:41 AM EST (09:41 UTC)
In effect from
Jan 19, 2007, 12:00 PM EST
Expired
Jan 19, 2007, 8:19 PM EST
In force
8 hr
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, Washington County, MD, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Frederick County, VA, Page County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 88 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2007-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2007-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KLWX 190941
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
441 AM EST FRI JAN 19 2007

MDZ003-501-502-VAZ021-025>031-WVZ050>055-501>504-191700-
/O.NEW.KLWX.WI.Y.0001.070119T1700Z-070120T0900Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
HIGHLAND-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...KITZMILLER...
KEYSER...FORT ASHBY
441 AM EST FRI JAN 19 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST
SATURDAY. 

A COLD FRONT WILL MOVE ACROSS THE MID ATLANTIC REGION EARLY THIS
MORNING. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE COLD FRONT
LATE THIS MORNING AND AFTERNOON...AND ARE EXPECTED TO CONTINUE
DURING THE OVERNIGHT HOURS. FREQUENT GUSTS AROUND 45 MPH CAN BE
EXPECTED...WITH GUSTS OF 50 TO 55 MPH POSSIBLE OVER THE HIGHER
ELEVATIONS. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS
ON YOUR PROPERTY.

$$
4 follow-up statements
000 
WWUS71 KLWX 191656
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1156 AM EST FRI JAN 19 2007

MDZ003-501-502-VAZ021-025>031-WVZ050>055-501>504-200100-
/O.CON.KLWX.WI.Y.0001.070119T1700Z-070120T0900Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
HIGHLAND-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...KITZMILLER...
KEYSER...FORT ASHBY
1156 AM EST FRI JAN 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

STRONG NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON BEHIND A COLD.
WINDS ARE EXPECTED TO GUST TO BETWEEN 40 TO 50 MPH ACROSS THE
ADVISORY AREA BEGINNING THIS AFTERNOON AND CONTINUING AT TIMES
OVERNIGHT. THE HIGHEST WIND GUSTS WILL LIKELY OCCUR AT THE HIGHER
ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS
ON YOUR PROPERTY.

$$

JB
000 
WWUS71 KLWX 191959
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
259 PM EST FRI JAN 19 2007

WVZ053-200400-
/O.CAN.KLWX.WI.Y.0001.000000T0000Z-070120T0900Z/
/O.NEW.KLWX.WI.Y.0002.070120T1100Z-070120T2100Z/
JEFFERSON-
INCLUDING THE CITY OF...CHARLES TOWN
259 PM EST FRI JAN 19 2007

...WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EST
SATURDAY. THE WIND ADVISORY HAS BEEN CANCELLED. 

STRONG NORTHWEST WINDS WILL DEVELOP LATE TONIGHT BEHIND A STRONG
COLD FRONT. WINDS ARE EXPECTED TO GUST TO BETWEEN 40 TO 50 MPH
ACROSS THE ADVISORY AREA BEGINNING EARLY SATURDAY MORNING AND
CONTINUING AT TIMES INTO SATURDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS ON
YOUR PROPERTY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

VAZ021-025>027-029>031-WVZ054-055-501-502-192100-
/O.CAN.KLWX.WI.Y.0001.000000T0000Z-070120T0900Z/
HIGHLAND-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-
PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
FRONT ROYAL...BAYARD...PETERSBURG
259 PM EST FRI JAN 19 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE WIND ADVISORY. 

GUSTY NORTHWEST WINDS OF 35 TO 40 MPH WILL STILL MAKE TRAVEL
DIFFICULT FOR HIGH PROFILE VEHICLES...AND WILL HAVE THE POTENTIAL
TO BLOW AROUND LIGHT WEIGHT ITEMS.

$$

MDZ004>007-010-011-200400-
/O.NEW.KLWX.WI.Y.0002.070120T1100Z-070120T2100Z/
FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD-HOWARD-
SOUTHERN BALTIMORE-
INCLUDING THE CITIES OF...FREDERICK...WESTMINSTER...COLUMBIA...
BALTIMORE
259 PM EST FRI JAN 19 2007

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EST
SATURDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP LATE TONIGHT BEHIND A STRONG
COLD FRONT. WINDS ARE EXPECTED TO GUST TO BETWEEN 40 TO 50 MPH
ACROSS THE ADVISORY AREA BEGINNING EARLY SATURDAY MORNING AND
CONTINUING AT TIMES INTO SATURDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS ON
YOUR PROPERTY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MDZ003-501-502-VAZ028-WVZ050>052-503-504-200400-
/O.EXT.KLWX.WI.Y.0001.070119T2100Z-070120T2100Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
FREDERICK VA-HAMPSHIRE-MORGAN-BERKELEY-WESTERN MINERAL-
EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
WINCHESTER...MARTINSBURG...KITZMILLER...KEYSER...FORT ASHBY
259 PM EST FRI JAN 19 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST SATURDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON BEHIND A COLD.
WINDS ARE EXPECTED TO GUST TO BETWEEN 40 TO 50 MPH ACROSS THE
ADVISORY AREA BEGINNING THIS AFTERNOON AND CONTINUING AT TIMES
OVERNIGHT. THE HIGHEST WIND GUSTS WILL LIKELY OCCUR AT THE HIGHER
ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS ON
YOUR PROPERTY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS
ON YOUR PROPERTY.

$$
000 
WWUS71 KLWX 192300
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
600 PM EST FRI JAN 19 2007

MDZ004>007-010-011-WVZ053-200000-
/O.CAN.KLWX.WI.Y.0002.070120T1100Z-070120T2100Z/
FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD-HOWARD-
SOUTHERN BALTIMORE-JEFFERSON-
INCLUDING THE CITIES OF...FREDERICK...WESTMINSTER...COLUMBIA...
BALTIMORE...CHARLES TOWN
600 PM EST FRI JAN 19 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE WIND ADVISORY. 

WHILE IT WILL BE WINDY ON SATURDAY...WITH SUSTAINED WINDS OF 20 TO
30 MPH WITH GUSTS AS HIGH AS 40 MPH...THESE ARE EXPECTED TO REMAIN
BELOW WIND ADVISORY CRITERIA. THE WIND SPEED IS EXPECTED TO BEGIN
DECREASING BY MID AFTERNOON SATURDAY.

$$

MDZ003-501-502-VAZ028-WVZ050>052-503-504-200700-
/O.EXT.KLWX.WI.Y.0001.000000T0000Z-070120T1100Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
FREDERICK VA-HAMPSHIRE-MORGAN-BERKELEY-WESTERN MINERAL-
EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
WINCHESTER...MARTINSBURG...KITZMILLER...KEYSER...FORT ASHBY
600 PM EST FRI JAN 19 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY...

STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A COLD FRONT. WINDS ARE
EXPECTED TO GUST TO BETWEEN 40 TO 50 MPH OVERNIGHT. THE HIGHEST
WIND GUSTS WILL LIKELY OCCUR AT THE HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS
ON YOUR PROPERTY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS
ON YOUR PROPERTY.

$$
000 
WWUS71 KLWX 200119
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
819 PM EST FRI JAN 19 2007


MDZ003-501-502-VAZ028-WVZ050>052-503-504-200230-
/O.CAN.KLWX.WI.Y.0001.000000T0000Z-070120T1100Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
FREDERICK VA-HAMPSHIRE-MORGAN-BERKELEY-WESTERN MINERAL-
EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
WINCHESTER...MARTINSBURG...KITZMILLER...KEYSER...FORT ASHBY
819 PM EST FRI JAN 19 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE WIND ADVISORY. 

WHILE IT WILL BE BREEZY OVERNIGHT...WITH WINDS OF 15 TO 25
MPH...THESE HAVE DROPPED BELOW WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 19, 4:20 AM EST, 21 minutes earlier.

Area forecast discussion, Jan 19, 4:20 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
420 AM EST FRI JAN 19 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...
07Z SFC ANALYSIS SHOWED LOW PRESSURE JUST OFF THE NORTH CAROLINA
COAST...WITH A NORTHERN STREAM COLD FRONT/SHORTWAVE MOVING INTO
WESTERN PENNSYLVANIA AND WESTERN WEST VIRGINIA...AND ANOTHER
SHORTWAVE SLIDING ACROSS INDIANA.

COASTAL PRESSURE WILL CONTINUE TO MOVE NORTHEAST AND DEEPEN TODAY.
THE INITIAL COLD FRONT/SHORTWAVE WILL MOVE EAST ACROSS OUR CWA EARLY
THIS MORNING...ALLOWING WINDS TO SHIFT TO THE WEST. FRONT HAS SOME
MIXED PRECIPITATION ASSOCIATED WITH IT ACROSS EASTERN OHIO...WESTERN
PENNSYLVANIA AND WEST VIRGINIA EARLY THIS MORNING. SNOW SHOWERS
ASSOCIATED WITH THE INITIAL COLD FRONT/SHORTWAVE WILL BE CONFINED TO
OUR WESTERN COUNTIES...AND DO NOT EXPECT ANY PRECIPITATION TO MAKE
IT OVER THE MOUNTAINS. THE SECOND SHORTWAVE WHICH IN REALITY IS THE
TRUE 500 MB TROUGH AXIS MOVES THROUGH LATER IN THE MORNING. ITS
PASSAGE WILL SHIFT WINDS TO THE NORTHWEST...AND USHER IN THE MORE
SIGNIFICANT MID LEVEL DRYING AND COLD ADVECTION.

GIVEN EXPECTED MID LEVEL DRYING AND A DEVELOPING DOWNSLOPE WIND
COMPONENT...WILL TRANSITION FROM MOSTLY CLOUDY TO MOSTLY SUNNY EAST
OF THE MOUNTAINS. ACROSS OUR WESTERN ZONES...ESPECIALLY ALONG AND
WEST OF THE ALLEGHENY FRONT...WILL KEEP MOSTLY CLOUDY SKIES AS
UPSLOPE SNOW FORMS. CURRENT GUIDANCE SUGGESTS ABOUT 1 INCH
TODAY...WHICH IS NOT HIGH ENOUGH FOR WARRANT A SNOW ADVISORY (12
HOUR CRITERIA -- 2 INCHES). ANOTHER 1 INCH WILL BE POSSIBLE
OVERNIGHT.

MORE SIGNIFICANTLY...COLD ADVECTION COMBINED WITH A STRONG 850 MB
JET STREAK WILL PROMOTE GUSTY WINDS ACROSS OUR ENTIRE CWA. MOMENTUM
TRANSFER WILL BE EXCEPTIONAL...AND GIVEN THE MAGNITUDE OF THE JET
STREAK OVER OUR WESTERN CWA (50 KT OR GREATER) WILL ISSUE A WIND
ADVISORY FOR AREAS WEST OF THE BLUE RIDGE FOR 45-50 MPH GUSTS. WILL
HAVE ADVISORY IN EFFECT THROUGH TONIGHT...AS COLD ADVECTION
CONTINUES TONIGHT AND 850 MB WINDS ACTUALLY INCREASE. EAST OF THE
MOUNTAINS...IT WILL BE WINDY AS WELL ALTHOUGH WINDS WILL FALL SHORT
OF WIND ADVISORY CRITERIA ACCORDING TO THE NAM AND GFS...AND GUSTS
EAST OF THE MOUNTAINS WILL BE ABOUT 40 MPH.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE EXTENDED FORECAST WILL BE DOMINATED BY A COUPLE OF SYSTEMS...ONE
FOR LATTER HALF OF THE WEEKEND INTO THE EARLY PART OF NEXT WEEK AND
A SECOND SYSTEM MID TO LATE WEEK. HAVE CONCENTRATED MORE ON THE
SUNDAY/MONDAY SYSTEM AND NOT MADE MANY CHANGES PAST TUESDAY WITHIN
THE EXTENDED GRIDS. DID THE USUAL RE-POPULATING OF THE
MAX/MIN...DEWS...AND WINDS FOR DAYS 2 THROUGH 4.

MID LEVEL TROUGH AND STRONG SHORTWAVE ENERGY EXITING THE CWFA AT THE
BEGINNING OF THE EXTENDED PERIOD. BRIEF NORTHWEST FLOW ALOFT WILL
GIVE WAY TO SOUTHWEST FLOW BY LATE SUNDAY AS A LONGWAVE TROUGH DIGS
IN THE WESTERN HALF OF THE COUNTRY. MEANWHILE...AN UPPER LOW AND
SHORTWAVE ENERGY EJECT OUT OF THE DESERT SOUTHWEST AND MOVE
NORTHEAST INTO THE GREAT LAKES REGION DURING THE DAY ON SUNDAY. THE
LONGWAVE TROUGH WILL CONTINUE TO DIG SOUTHWARD ON MONDAY...AND BEGIN
MOVING EAST ON TUESDAY. THE TROUGH IS EXPECTED TO MOVE THROUGH THE
CWFA TUESDAY NIGHT/EARLY WEDNESDAY. A REINFORCING SHORTWAVE DIVES
SOUTH OUT OF CANADA WEDNESDAY NIGHT/EARLY THURSDAY AND AFFECTS THE
CWFA ON THURSDAY.

UPSLOPE SNOW SHOWERS SHOULD BEGIN TO TAPER OFF EARLY SATURDAY
MORNING AS SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST. THE HIGH
CENTER WILL DRIFT DIRECTLY OVERHEAD SATURDAY NIGHT...WHILE LOW
PRESSURE DEVELOPS OVER THE GULF COAST STATES AND BEGINS MOVING
NORTHEAST. THE HIGH PRESSURE CENTER WILL GET NUDGED EASTWARD AS THE
SURFACE LOW MOVES NORTHEAST AND EMERGES OFF THE COAST OF THE
CAROLINAS SUNDAY NIGHT/EARLY MONDAY. THE GFS BEGINS SPREADING QPF
NORTHWARD OVER THE SW PORTION OF THE CWFA EARLY/MID SUNDAY...HOLDING
BACK THE BULK OF THE QPF FOR SUNDAY NIGHT. THE GFS HAS ALSO SHIFTED
THE AXIS OF HEAVIEST PRECIP A LITTLE FURTHER NORTHWARD THAN IN
PREVIOUS RUNS. THE LOW CENTER WILL MOVE EAST OUT TO SEA ON
MONDAY...WITH UPSLOPE PRECIP ONCE AGAIN EXPECTED THROUGH MID WEEK
FOR THE WESTERN RIDGES. A REINFORCING COLD FRONT IS ALSO PROGGED FOR
TUESDAY. HIGH PRESSURE WILL DOMINATE ON WEDNESDAY...WITH ANOTHER
FROPA EXPECTED FOR THURSDAY.

WINDS ARE ONCE AGAIN EXPECTED TO BE A PROBLEM ON SATURDAY. GUST
POTENTIAL MAY COME CLOSE TO ADVISORY CRITERIA FOR A SECOND DAY. HAVE
GONE AHEAD AND INSERTED GUSTS JUST BELOW 40KT ALONG THE MASON DIXON
LINE...WITH PRETTY MUCH 35KT GUSTS ELSEWHERE.

A WINTRY MIX LOOKS TO BE ON TAP FOR SOUTHERN AREAS OF THE CWFA
SUNDAY NIGHT. LATEST GFS SHOWS WARM AIR ALOFT MOVING IN AFTER
00Z...WHILE SURFACE TEMPERATURES IN THE MID/UPPER 20S. BUFKIT
FORECAST SOUNDINGS SUPPORT THIS IDEA WITH A MIXTURE OF
SNOW/SLEET/RAIN/FREEZING RAIN. IT WILL BE RATHER HARD TO
DIFFERENTIATE HOW FAR NORTH THE MIX WILL MAKE IT...BUT ALL
INDICATIONS SUGGEST THAT THE SOUTHERN PART WILL SEE THE BEST CHANCES
OF THE MIX. HAVE KEPT ALL SNOW FOR THE REMAINDER OF THE FORECAST
AREA. WILL HAVE TO KEEP A CLOSE EYE ON HOW THIS SYSTEM DEVELOPS ON
SUCCESSIVE MODEL RUNS.

&&

.AVIATION...
PATCHES OF LOW CLOUDS COULD AFFECT EASTERN TERMINALS SUCH AS
KBWI...KMTN AND KDCA EARLY THIS MORNING WITH TEMPORARY MVFR OR IFR
CIGS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH 06Z SAT. HAVE
INCLUDED GUSTS IN THE 30-35 KT RANGE THIS AFTERNOON/EVENING.

&&

.MARINE...
WIND SENSORS ON AND NEAR THE WATERS INDICATED SUB SMALL CRAFT
ADVISORY SPEEDS AT 2 AM...HOWEVER...WE EXPECT A RAPID INCREASE IN
WIND SPEEDS LATER THIS MORNING AND EARLY AFTERNOON AS COLD ADVECTION
INTENSIFIES BEHIND A COLD FRONT...AND MIXING BECOMES OPTIMIZED. GALE
WARNING GUSTS WILL BE ACHIEVED DURING THE AFTERNOON AND TONIGHT.
SINCE SMALL CRAFT ADVISORY SPEEDS WILL ONLY LAST A RELATIVE SHORT
WHILE PRIOR TO GALE GUSTS...WILL NOT RAMP UP FROM SMALL CRAFT TO
GALE AND WILL ONLY USE ONLY USE A SINGLE HEADLINE -- GALE WARNING.
GUSTS MAY REACH 40 KT THIS AFTERNOON AND TONIGHT.

SOLID GALE GUSTS ARE EXPECTED TO CONTINUE ON THE WATERS THROUGH
SATURDAY AFTERNOON. A BRIEF PERIOD OF SCA CRITERIA WILL LIKELY BE
MET SATURDAY EVENING BEFORE THE GRADIENT RELAXES.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY FROM NOON TODAY TO 4 AM EST SATURDAY FOR MDZ003-
     501-502.

VA...WIND ADVISORY FROM NOON TODAY TO 4 AM EST SATURDAY FOR VAZ021-
     025>031.

WV...WIND ADVISORY FROM NOON TODAY TO 4 AM EST SATURDAY FOR
     WVZ050>055-501>504.

MARINE...GALE WARNING FROM 10 AM THIS MORNING TO 4 PM EST SATURDAY FOR
     ANZ530>537.

&&

SHORT TERM...PELOQUIN
LONG TERM...LISTEMAA
AVIATION...
MARINE...LISTEMAA/PELOQUIN
Hazardous weather outlook, Jan 18, 10:20 PM EST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1020 PM EST THU JAN 18 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-191600-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1020 PM EST THU JAN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT CONDITIONS ARE EXPECTED ON THE TIDAL POTOMAC AND
MARYLAND PORTION OF THE CHESAPEAKE BAY FRIDAY AFTERNOON AND INTO THE
OVERNIGHT HOURS. GALE CONDITIONS ARE LIKELY ON SATURDAY.

A TIGHT PRESSURE GRADIENT WILL CREATE VERY BLUSTERY CONDITIONS ON
SATURDAY. A WIND ADVISORY MAY BE REQUIRED FOR NORTH CENTRAL AND
NORTHEAST MARYLAND.

LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE WESTERN GULF OF
MEXICO SATURDAY NIGHT AND PASS SOUTH OF THE REGION SUNDAY NIGHT
AND EARLY MONDAY. A WINTRY MIX OF LIGHT SNOW AND FREEZING DRIZZLE
IS ANTICIPATED SUNDAY AND SUNDAY NIGHT. ALTHOUGH SNOW OR ICE
ACCUMULATIONS ARE EXPECTED TO BE LIGHT...EXPECTED VERY COLD
SURFACES WILL LIKELY RESULT ON SOME TRAVEL PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 2:55 PM ESTSnow AdvisoryLWXGrant, Mineral20 hr
Jan 19, 2:59 PM ESTWind AdvisoryLWXJefferson3 hr

Nearby

Wind Advisories in Virginia, 2007Wind Advisories in West Virginia, 2007Wind Advisories in Maryland, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.